Jump to content
CrazyBoards.org

Recommended Posts

Just in case someone here has experience...

Last January (11 months ago), I fell on some slick snow with the dogs and landed hard on my hip and shoulder.  Hurt my back too.  We were up north, I took a few days off then back to nordic skiing and snowshoe running.  Went for a massage in the nearby town.  

Got back home, my hip hurt but I could run etc. without pain.  Eventually had enough issues from back etc. went to a sports chiro.  He looked at my hip too, thought possibly bursitis.  Eventually he said he thought I had a labrum tear in my hip.  Continued running/hiking through this.  But it was getting worse and worse at other points - even going around a corner in the car and the movement on my hip from that was very painful.  

When we went camping in September I didn't have a regular appointment with him.  And my hip felt better.  So I stopped going and my hip has stabilized.  It's still painful in certain positions, but not as bad as as it was.  I can run/ride the bike/hike etc.  

In the summer I had x-rays and ultrasounds - no findings.  I had a MRI with contrast dye today.  

Got the results today.  Suspicious of superior labral tear.  I'm being referred to an orthopaedic surgeon.  

I don't know what to hope for.  I am going to try to slim down as obesity may be a reason not to do surgery (if I need surgery).  Damn zyprexa!  I am going to be verrrry careful what I eat.  

Link to post
Share on other sites

I hope you get a decent evaluation with a definite yea or nay to a tear. I know that the surgery (if that's the route to go) most likely will be arthroscopic and that's less invasive and easier to heal from (I've had 3 arthroscopic knee surgeries and one full open knee surgery). I wonder if there's any physical therapy that would be helpful meanwhile? Have any NSAIDs helped with pain/inflammation? Anything to give some relief while you wait, you know? Also: do you find the Saxenda helpful with weight control? I'm on it too and finding it to be helpful.

Link to post
Share on other sites

I had reconstructive hip surgery 4 years ago and my labral cartilage pre surgery looked like shredded mozzarella cheese. If you want more details about what repair and all that jazz entails, shoot me a message. 

Link to post
Share on other sites

Thanks Yarn and Chem.  

I think it would be arthroscopic too...assuming I am a candidate for surgery.  

Yarn, re: Saxenda - it's holding my weight steady - I go back and forth within a 3-4lb range...it definitely helps kill the Zyprexa appetite, so part of my not losing I'm sure is my habits?  Don't know.  

Link to post
Share on other sites

And ugh, I still feel weird today - I had a reaction (mild) to the contrast dye.  Yesterday I was nauseous, dizzy, and had a real bad headache.  I can't imagine I'm still reacting? so maybe all of that just triggered a migraine and the wooziness is part of that.  

In fun news, I go for bloodwork at lunch time.  I can't figure out how to reschedule online.  So I'm just going to go.  FML

Link to post
Share on other sites

I'm not sure what it was @yarnandcats - they needed to inject it using x-ray (injected into my hip capsule), but the MRI contrast doesn't show up on x-ray, so they injected me with x-ray contrast to make sure they were in the right place, and THEN injected the MRI contrast.  

At least, I figured out how to cancel my bloodwork appointment at lunch, so I did that and rescheduled to next week.  Whew!  My head is super grumpy, even having taken meds  

Link to post
Share on other sites

Yup...and my mom's had contrast for an (ultrasound?) and had hives, which is a more serious reaction.  She's had all sorts of allergies though, and I don't, so I was hoping I'd be fine.  I think next time I may do the regime of pre-meds to stop the reaction.  If there is a next time.  

Link to post
Share on other sites
55 minutes ago, dancesintherain said:

Sorry to hear that you had the negative reaction, even if on the milder side.  That's still disruptive.

Thanks dances.  I've taken a second extra-strength Aleve (Naproxen) in four hours (supposed to be every 8-12 hours) - I've tried two migraine meds in the past, one did nothing, the other gives me AWFUL heartburn.  So Naproxen is basically my fall back.  It's a lot better, but I still feel tightness in my head.

Link to post
Share on other sites
Just now, Unstrung Harp said:

Sorry about the tear and the reaction to the dye. I guess it's good they found the tear finally though.

Yeah...I mean, they said suspicious of, but I have the symptoms, my sports chiro and sports medicine doctor both thought that was it.  

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...